Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 6, NWS Austin/San Antonio, TX

February 16, 200633 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Feb 16, 2006, 9:37 PM CST for 33 counties in Texas. It took effect at Feb 17, 2006, 12:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 9:37 PM CST (03:37 UTC)
In effect from
Feb 17, 2006, 12:00 AM CST
Expired
Feb 17, 2006, 6:00 AM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3210 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 170337
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 PM CST THU FEB 16 2006

...WIND ADVISORY IN EFFECT THROUGH 6 AM FRIDAY...

.AN ARCTIC AIRMASS IS MOVING SOUTH THROUGH TEXAS WITH A VERY TIGHT
GRADIENT. STRONG SURFACE WINDS WILL USHER IN THE COLD AIRMASS AND
WILL PERSIST THROUGH 6 AM.

TXZ171>173-183>194-202>209-217>225-228-171145-
/O.NEW.KEWX.WI.Y.0006.060217T0600Z-060217T1200Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
937 PM CST THU FEB 16 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

STRONG NORTHEAST WINDS WILL ACCOMPANY A COLD FRONTAL PASSAGE.
SURFACE WINDS OF 20 TO 30 MPH WILL BE COMMON WITH WIND GUSTS TO 35
MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 8:03 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 16, 8:03 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CST THU FEB 16 2006

.UPDATE...
THE COLD FRONT HAS GONE THROUGH LUBBOCK, ABILENE, STEPHENVILLE AND
PARIS. THE FRONTAL BOUNDARY IS NOSING SOUTH AT 20 MPH. AND WITH
THE MASSIVE DOME OF COLD AIR BEHIND IT, EXPECTING THE FRONT TO
PICK UP SPEED. FROPA TIMES: MIDNIGHT - PANDALE, JUNO, LLANO AND
BURNET. 2 AM - LANGTRY, LOMA ALTA, BARKSDALE, BANDERA, BOERNE, SAN
MARCOS AND GIDDINGS. 4 AM - EAGLE PASS, PLEASANTON, POTH, YOAKUM
AND HALLETTSVILLE. THE SURFACE WINDS IMMEDIATELY WITH THE FRONT
ARE SUSTAINED AT 20 MPH WITH GUSTS TO 30 MPH. WILL INCREASE WINDS
TO REFLECT THIS. ALSO, A LINE OF CU CLOUDS ARE FORMING ALONG THE
FRONT AS THE MOISTURE IS LIFTED OVER THE FRONTAL SLOPE. THIS WILL
SQUEEZE OUT ISOLATED SHOWERS TONIGHT. THE FULL BLOW OVERRUNNING
CLOUDINESS AND RAIN WILL START AFTER MIDNIGHT.

&&

.PREV DISCUSSION... (ISSUED 632 PM CST THU FEB 16 2006)

AVIATION...
STRONG COLD IN NORTH CENTRAL TX WILL CONTINUE RAPIDLY SWD THIS
EVENING AND MOVE INTO THE NORTHERN HILL COUNTRY TO NEAR GTU-ERV-6R6
BY 06Z. BKN-OVC MVFR STRATUS WILL DEVELOP BETWEEN 03-06Z AHEAD OF
THE COLD FRONT WITH MVFR CIGS CONTINUING BEHIND THE COLD FRONT.
CONVECTION WITH THE COLD FRONT WILL DEVELOP TO THE EAST IN EAST
TEXAS HOWEVER PATCHY LIGHT DRIZZLE WILL BE POSSIBLE BEHIND THE
FRONT LOWER VISIBILITIES TO 2-4 MILES BETWEEN 06Z-15Z. OTHERWISE
MOSTLY MVFR CONDITIONS PREVAILING BEHIND THE FRONT WITH GUSTY
NORTH LOW LEVEL WINDS OF 15 TO 25 KT WITH GUSTS TO 30 KT.

PREV DISCUSSION... (ISSUED 316 PM CST THU FEB 16 2006)

DISCUSSION...
A BIG CHANGE COMING...AFTER MAX TEMPS IN THE 80S TODAY (SOME
RECORD HIGHS) WELL STRUGGLE TO GET TO 50 DEGREES TOMORROW. THE
CANADIAN COLD FRONT IS STILL ON TRACK TO PUSH THROUGH AUSTIN SHORTLY
AFTER MIDNIGHT...THEN THROUGH SAN ANTONIO AROUND 3 AM. RAIN
CHANCES WILL RAMP-UP FRIDAY NIGHT AFTER THE SHALLOW FRONT HAS A
CHANCE TO INCREASE IN DEPTH AND ALLOW FOR BETTER ISENTROPIC LIFT.
THE MAIN FORECAST DILEMMA IS WHETHER OR NOT WELL GET FREEZING
PRECIP. POSSIBILITIES FOR FROZEN PRECIP ARE NIL GIVEN THE LAYER
ABOVE THE FRONTAL INVERSION WILL BE WELL ABOVE FREEZING (GULF
AIR). FREEZING PRECIP IS NOT FORECAST EARLY SATURDAY
MORNING...JUST A VERY COLD RAIN. FREEZING RAIN IS FORECAST
SATURDAY NIGHT AND EARLY SUNDAY AFTER A REINFORCING SHOT OF COLD
AIR (MODIFIED ARCTIC) ARRIVES ON SATURDAY. HAVE ISSUED A SPECIAL
WEATHER STATEMENT TO RAISE AWARENESS AND DECIDED TO WAIT ON
ISSUING A WATCH IN FAVOR OF LOOKING AT ONE MORE RUN OF MODEL DATA
FIRST.

ANOTHER...WEAKER...COLD FRONT IS FORECAST TO PUSH THROUGH MONDAY BY
BOTH THE 12Z GFS AND ECMWF SOLUTIONS...BUT THEY DEPART BEYOND
120H. OUR FORECAST WILL BE CLOSE TO THE GFS BEYOND 120H...BUT
VERY CLOSE TO THE 12Z NAM AND ASSOCIATED MOS FOR THE FIRST
72H...WHICH IS MUCH COLDER THAN THE 12Z GFS MOS.

THIS FORECAST NEEDS TO BE FOLLOWED CLOSELY FOR UPDATES BY PEOPLE
PLANNING TO TRAVEL OR PARTICIPATING IN OUTDOOR ACTIVITIES THIS
WEEKEND. IF WE GO A FEW DEGREES BELOW WHAT IS FORECAST WE COULD
END UP WITH A PROLONGED LIGHT FREEZING RAIN EVENT.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/01
Hazardous weather outlook, Feb 16, 2:00 PM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
200 PM CST THU FEB 16 2006

TXZ171>173-183>194-202>209-217>225-228-171230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
200 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS EARLY
FRIDAY MORNING. TEMPERATURES WILL APPROACH FREEZING LATE FRIDAY
NIGHT OR EARLY SATURDAY ACROSS THE NORTHERN HILL COUNTRY TO THE
AUSTIN METROPOLITAN AREA. THERE ARE CHANCES OF RAIN WITH A SLIGHT
RISK OF A BRIEF PERIOD OF LIGHT FREEZING RAIN AROUND SUNRISE.

PART OF AN ARCTIC AIRMASS WILL PUSH INTO SOUTH CENTRAL TEXAS LATE
SATURDAY. TEMPERATURES WILL FALL BELOW FREEZING ACROSS MUCH OF
SOUTH CENTRAL TEXAS SATURDAY NIGHT INTO SUNDAY MORNING CAUSING
RAIN TO TURN TO FREEZING RAIN. THE MAIN THREAT OF ICING WILL BE
ON BRIDGES...OVERPASSES AND ELEVATED ROADWAYS.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 7:24 AM CSTWind AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 18 more5 hr
Feb 17, 3:29 PM CSTFreezing Rain AdvisoryEWXBandera, Bexar, Blanco, Burnet, Comal, Edwards and 8 more21 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.